Vol. 13, No. 3, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 6, 1671–1976
Issue 5, 1333–1669
Issue 4, 985–1332
Issue 3, 667–984
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
On the gap between the Gamma-limit and the pointwise limit for a nonlocal approximation of the total variation

Clara Antonucci, Massimo Gobbino and Nicola Picenni

Vol. 13 (2020), No. 3, 627–649
Abstract

We consider the approximation of the total variation of a function by the family of nonlocal and nonconvex functionals introduced by H. Brezis and H.-M. Nguyen in a recent paper. The approximating functionals are defined through double integrals in which every pair of points contributes according to some interaction law.

We answer two open questions concerning the dependence of the Gamma-limit on the interaction law. In the first result, we show that the Gamma-limit depends on the full shape of the interaction law and not only on the values in a neighborhood of the origin. In the second result, we show that there do exist interaction laws for which the Gamma-limit coincides with the pointwise limit on smooth functions.

The key argument is that for some special classes of interaction laws the computation of the Gamma-limit can be reduced to studying the asymptotic behavior of suitable multivariable minimum problems.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/apde

We have not been able to recognize your IP address 54.227.97.219 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
Gamma-convergence, total variation, bounded-variation functions, nonlocal functional, nonconvex functional
Mathematical Subject Classification 2010
Primary: 26B30, 46E35
Milestones
Received: 29 May 2018
Revised: 23 December 2018
Accepted: 7 March 2019
Published: 19 March 2020
Authors
Clara Antonucci
Scuola Normale Superiore
Pisa
Italy
Massimo Gobbino
Università degli Studi di Pisa
Pisa
Italy
Nicola Picenni
Scuola Normale Superiore
Pisa
Italy